Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Aug 7, 2012, 3:25 PM CDT for Marshall County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 3:25 PM CDT (20:25 UTC)
- Expired
- Aug 7, 2012, 4:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Huntsville, AL
County Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916
WWUS84 KHUN 072026
SPSHUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
325 PM CDT TUE AUG 7 2012
ALZ008-010-072115-
MARSHALL AL-DE KALB AL-
325 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN DE KALB COUNTIES UNTIL 415 PM CDT...
AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FYFFE...OR 7 MILES SOUTHWEST OF
RAINSVILLE...MOVING SOUTHWEST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...BOAZ...CROSSVILLE...FYFFE...GERALDINE...SHILOH AND
LAKEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3420 8596 3420 8611 3419 8611 3418 8619
3415 8624 3420 8632 3448 8604 3449 8599
3451 8595 3443 8581
TIME...MOT...LOC 2022Z 34DEG 20KT 3443 8594
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:21 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 7, 2:21 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 221 PM CDT TUE AUG 7 2012 .DISCUSSION... AN UPPER TROF ENCOMPASSES MUCH OF THE NORTHEAST CONUS THIS AFTERNOON...WITH UPPER LEVEL RIDGING CENTERED OVER THE 4-CORNERS REGION. HIGH PRESSURE IS ALSO NOTED OFF THE CAROLINA COAST...WITH A STATIONARY SFC BOUNDARY DRAPED JUST TO THE NW OF THE CWA...EXTENDING FROM THE VIRGINIAS SOUTHWESTWARD INTO WRN TN AND THEN ARCING NORTHWESTWARD INTO OK/KS. CONVECTION IS ONGOING ALONG AND AHEAD OF THIS BOUNDARY ACROSS THE AREA THIS AFTERNOON... AND THIS TREND IS EXPECTED TO CONTINUE THROUGH THE EVENING HOURS BEFORE DISSIPATING AFTER SUNSET. WITH SOUNDINGS SHOWING A LAYER OF DRY AIR ALOFT...GUSTY WINDS MAY BE AN ISSUE THROUGH THE EVENING HOURS...ALONG WITH LOCALLY HEAVY RAINFALL WITH PWATS OVER 1.5". DESPITE THE CLOUD COVER...TEMPERATURES HAVE WARMED INTO THE MIDDLE TO UPPER 80S FOR MUCH OF THE AREA...WITH MUSCLE SHOALS (KMSL) REPORTING 94F AT THIS HOUR. HAVE OPTED TO ADD AREAS OF FOG TO THE FORECAST FOR OVERNIGHT. VSBYS THIS MORNING DROPPED BELOW 1/4MI IN NORTHWESTERN ALABAMA (WHEREAS A LOW-CLOUD SCENARIO (~600FT) PLAYED OUT IN NORTHEASTERN ALABAMA). THIS IS HEAVILY DEPENDENT ON TWO THINGS: WHERE HEAVY RAINFALL OCCURS THIS AFTN/EVENING AND EXACLY HOW MUCH DRY AIR IS ABLE TO FILTER INTO THE AREA FROM THE NW. OVERNIGHT LOWS WILL BE A FEW DEGREES 'COOLER' THAN THIS MORNING...BOTTOMING OUT IN THE UPPER 60S. THE MAIN FEATURE OF NOTE FOR THE FORECAST PACKAGE CONTINUES TO BE THE COLD FRONT PROGGED BY THE MODELS TO PUSH THROUGH THE AREA FRIDAY INTO SATURDAY. A GENERALLY DRY DAY IS EXPECTED WEDNESDAY WITH THE PREFRONTAL TROF AXIS (ASSOCIATED WITH THE STATIONARY BOUNDARY TO THE NW) REMAINS SOUTH AND EAST OF THE AREA. ISOLATED POPS REMAIN IN PLACE SOUTH AND EAST OF A SCOTTSBORO TO HUNTSVILLE TO MOULTON LINE FOR TOMORROW. AS THE UPPER LOW OVER SE CANADA EDGES EASTWARD...A STRONGER COLD FRONT (AS COMPARED TO RECENT BOUNDARIES) WILL NEAR THE AREA THURSDAY. 30-POPS WERE RETAINED FROM THURSDAY THROUGH FRIDAY AFTERNOON...TAPERING AFTER SUNSET 00Z SATURDAY. A DECENT WEEKEND IS LIKELY IF THE FRONT THAT THE ECMWF/GFS ADVERTISES FULLY PUSHES THROUGH THE CWA. DEWPOINTS WILL DIP INTO THE LOWER 60S SATURDAY...WITH MORNING LOWS IN THE MIDDLE 60S SATURDAY MORNING AND IN THE LOWER 60S SUNDAY MORNING. AFTERNOON HIGHS WILL BE NICE AS WELL...WITH MIDDLE 80S EXPECTED SATURDAY...AND CLIMBING A FEW DEGREES FOR SUNDAY. BE SURE TO ENJOY THOSE BELOW-NORMAL TEMPERATURES FOR EARLY AUGUST! BEYOND THE WEEKEND...RELATIVELY BENIGN (AND DRY) WX CONDITIONS ARE EXPECTED. THE UPPER HIGH CURRENTLY OVER THE 4-CORNERS REGION WILL SHIFT EASTWARD AS THE NEW ENGLAND LOW EXITS STAGE RIGHT (AND ANOTHER UPPER LEVEL LOW COMES ASHORE IN THE PACNW). TEMPERATURES WILL SLOWLY MODERATE THROUGH THE MIDDLE OF NEXT WEEK...WITH LOWER 90S FOR DAYTIME HIGHS AND LOWS ~70 OVERNIGHT. 12 && .AVIATION... /ISSUED 1142 AM CDT TUE AUG 7 2012/ FOR 18Z TAFS... ISOLD-SCT TSRA WILL CONT TO DVLP THIS AFTN. HAVE MAINTAINED VCTS AT BOTH KMSL/KHSV FOR THIS THREAT. OTRW...VFR CONDS ARE FCST THRU MOST OF TNGT UNTIL BR/FG DVLPS BY NLT 10Z/08. RAINFALL TODAY WILL DICTATE HOW WDSPRD AND THICK THE FG BCMS...BUT ATTM HAVE INCLUDED MVFR AT BOTH LOCATIONS THRU 13Z/08. KULA && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 70 93 71 92 / 10 10 10 30 SHOALS 69 94 70 93 / 10 10 10 30 VINEMONT 69 90 69 90 / 20 20 10 30 FAYETTEVILLE 67 90 68 91 / 10 10 10 30 ALBERTVILLE 70 90 69 90 / 20 20 10 30 FORT PAYNE 67 91 68 91 / 20 20 10 30 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 7, 9:55 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 955 AM CDT TUE AUG 7 2012 ALZ001>010-016-TNZ076-096-097-080000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 955 AM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STALLED COLD FRONT WILL BE THE FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORMS. THE GREATEST CHANCE OF THUNDERSTORMS WILL BE ALONG THE CUMBERLAND PLATEAU. THE STORMS WILL BE CAPABLE OF SUDDEN AND FREQUENT LIGHTNING...HEAVY DOWNPOURS AND POSSIBLY DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR EACH AFTERNOON THROUGH FRIDAY. ANOTHER COLD FRONT APPROACHING ON FRIDAY WILL BRING THE GREATEST THREAT OF ORGANIZED THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KULA
In the hours before
Special weather statement, Aug 7, 3:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
325 PM CDT TUE AUG 7 2012
ALZ008-010-072115-
MARSHALL AL-DE KALB AL-
325 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN DE KALB COUNTIES UNTIL 415 PM CDT...
AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FYFFE...OR 7 MILES SOUTHWEST OF
RAINSVILLE...MOVING SOUTHWEST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...BOAZ...CROSSVILLE...FYFFE...GERALDINE...SHILOH AND
LAKEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3420 8596 3420 8611 3419 8611 3418 8619
3415 8624 3420 8632 3448 8604 3449 8599
3451 8595 3443 8581
TIME...MOT...LOC 2022Z 34DEG 20KT 3443 8594
12The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:10 PM CDT | Special Weather Statement | HUN | Marshall | 50 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.